MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE PEEK CORPECTOMY RAILED SYSTEM; SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS

NUVASIVE, INC. NUVASIVE PEEK CORPECTOMY RAILED SYSTEM; SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS
Model Number 5991220
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Nerve Damage (1979); Paralysis (1997)
Date of Event 06/28/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No details have become available to better describe the event and specific circumstances that led to the reported injury.No product has been returned for evaluation.Indications for use: "the nuvasive monolith corpectomy system is a partial or total vertebral body replacement device indicated for use in the thoracolumbar spine (t1 to l5) to replace a diseased or damaged vertebral body caused by tumor or fracture, to restore height of a collapsed vertebral body, and to achieve decompression of the spinal cord and neural tissues.".
 
Event or Problem Description
Received a voluntary event report (mw5071101) stating: patient underwent a single-level c6 anterior cervical corpectomy and fusion using a monolith device.Paralysis reportedly resulted from the procedure.Patient underwent an unspecified revision procedure six months post-surgery.

Brand Name
NUVASIVE PEEK CORPECTOMY RAILED SYSTEM
Common Device Name
SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key6837753
Report Number2031966-2017-00116
Device Sequence Number569364
Product Code MQP
UDI-Device Identifier00887517676931
UDI-Public00887517676931
Combination Product (Y/N)N
PMA/510(K) Number
K151538
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model Number5991220
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2017
Initial Report FDA Received Date09/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;